I am new here. I have had terrible back pain for as long as I can remember. About 4 years ago I woke up in the morning and my lower back was in more horrific pain and has been ever since. So I started to go to a chiropractor. Since the Doc couldn't help my back feel batter at all he sent me to get xrays. I have spondylosis (spelling) or something like that. Basaically when I was born one side of my L5 wasn't fused and the other side took all the slack for the deformed side. SO...about 4 years ago the good side broke. And it's just getting worse and there is gradual slippage for mt L5 on S1. I am 30, a stay at home Mother, 5' 8" tall and 145 pounds. I have to take care of a farm and at times have to unload and put away 1400 pounds of feed and bedding.
So here is what I am wondering about: I have been perscribed 20mg Oxycontin TID for the past, alomost, 4 years. I NEVER go over the recommeded dose. I have some questions:
What could I take that would stop the pain as well as Oxy?
I get so angry and yell. Is it from the Oxy?
I hear and see things. Is it from the Oxy?
When I wake up in the morning I look like **** and hurt everywhere. Is that from the Oxy?
I sometimes feel completeley paranoid, like someone/thing is stalking me. Is that from the Oxy?
That's all I can think of right now. LOL, the Oxy probobly made me forget what else I wanted to type. Thanks in advance for help. :)
Most narcotic medications could take the pain away the same as oxycodone, but everyone is different. i.e. Most people I speak with say Opana (oxyMORPHONE) does nothing for them, but for me - it's a god send.
I'm angry at the world and yell at everything, and it's due to the pain - and how it ****** me up when I was 18.
Seeing and hearing things could be from the medication, when are you seeing and hearing things? Personally, I have hypnagogic hallucinations almost nighly but live with them. Maybe you've finally cracked and lost it due to the pain? - Kidding!...
Assuming you take a pill shortly before bed, and sleep 8+ hours, then the medication level in your system is probably low. Morning's are absolute hell for me, until about 45 minutes after I dose.
Paranoid? I don't know about that one - but it may go along with the hearing voices/seeing things - you may want to talk to your doc about it if you trust 'em.
Also, instead of trying another med - consider a dose increase since oxycodone has done this well for you for so long, then try a different med.
i.e. Fentanyl patches may get rid of that pain in the morning...
HI..I am so sorry for all your pain and other problems and trying to do all the heavy work too, I know its necessary for you but the lifting sure isn't helping your back condition, its probably the worst thing you can do!!
You are on a very low dose of Oxycontin perhaps you are in need of an increase.
I too am on Oxycontin...at the dose I am on it is only marginally helping with the pain.
It gives me no problems like you describe......HOWEVER
I have a girlfriend here in the same town that tried oxy and fentanyl and they give her the same side effects as you describe, seeing/hearing things and major paranoia...along with serious depression(crying alot)...she tried on and off for 2 years with these meds and the side effects persisted. therefore she is now living in a great deal of pain because she is afraid to try any more narcotics.
There are many other medications you can try and need to discuss this with your doctor.
good luck, keep posting and letting us know how its going for you.
The crying and anger and yelling can be symptoms of dealing with chronic pain. The medication may cause them to become more prominent. If you feel depressed and feel like you need some help then please talk to your doctor about it.
Depression is very common in chronic pain Pt's.
If you have been on the same dose of Oxycontin for four years it be time to readjust your dosage or try something different.
Let us know how we can help. Keep us updated:)
Thanks guys. I would rather be on a pain med that I can take as needed. Not one like Oxy that if I don't take it I feel worse then without it. I really do not want to take a higher dose of Oxy. It works for the pain with what I'm taking now. I just feel as though it's making me a crazy and unbearable person to be around.
I've lived with the pain of spondolysis, and neck problems for the past few years as well as do alot of lifting, try not to, but..have two five year old boys and a 9 month old girl.soo..even though the med is working...and you don't think you need an upage, could it be that the level of pain is to the point that its not working and that is causing the yelling and all? I get that way when my pain is unbearable, but the meds I'm on either makes me sick to my stoache to way to tired. I would speak with your doctor, possiblly, a readjustment is in order, or possiblly a anti depresant, as to when I took them, not any longer, wish I did, but insurance ran out, and can not afford them, it made a difference in how I handled the pain. Which I wake up with a awful aching, tingling numbness all down my left side and have a constatnt headache, also found that taking a bayer asprin a day, helps to thin my blood, I guess this is the reason, enough, that helps the swelling or something...let us know what you end up doing
I have spinal stenosis and in the beginning the oxy was a godsend but its created a living hell for me. I got addicted and take way more then I should. Opiates can actually cause pain. They are highly addictive and your brain will actually trick you into thinking you have more pain so you will take more.
Some people on oxy can take them and never develop an addiction and it works fine. Others end up having a lot of problems with them, just look at the substance abuse forum on here and you will see many people who started taking oxys for pain but ended up addicted. Its a fine line with these meds. Its so easy to go from dependent to addicted. Just my own thoughts. I plan on getting off oxys and trying non narcotic meds. I get mercaine shots weekly and just got cortisone shots. the cortisone shots actually really helped with the pain so I'm hoping that I will be able to get by with that.
Follow your gut instinct and I would tell anyone in pain to try any and all alternatives before going with narcotics. Its just too easy to run into trouble with them. Personally I wish i never even started with them.
There are medications you can take as needed if you would feel better taking those talk to your doctor. The extended release is meant to work over twelve hours and therefore eliminating the need to take additional medications. Of course many do take a break through medication but if you would feel more comfortable on a medication that is taken as needed then you really should talk to your doctor about this.
The symptoms your experiencing could very well be from the medication and you may want to try an different one all together to see if it works better for you.
There are many different types and brand names.
Oxycodone is the main ingredient in Oxycontin and some of the medicines that contain oxycodone are percocet, roxicodone and oxycodone which comes in 5mg, 10mg,15mg,and 30mg. When you take medications such as percocet that contain Tylenol it is very important not to exceed the recommended dose and do not drink alcohol. Tylenol poisoning is very serious.
This is one reason alot of chronic pain Pt's was put on an extended release medicine to avoid the tylenol they were ingesting.
There is also hydrocodone which is Vicodin or Lortab which comes in various strengths.
It basically depends on what your doctor prescribes. Some tend to use certain ones and brands.
Just talk to your doctor and explain what is going on:)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.